MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER POWER CONSOLE

GYRUS ACMI, INC MULTIDEBRIDER POWER CONSOLE
Model Number MDCONS100
Medical Device Problem Codes Output Problem (3005); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a therapeutic fess (functional endoscopic sinus surgery) procedure; the unit was functional throughout the procedure but malfunctioned at the end.According to the reporter, the suction button non functional from the console , handpiece and foot pedal then failed towards end of surgery.The surgeon completed the surgery using conventional surgical techniques and the surgery was successful.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to inform that upon further review this is not a reportable malfunction.Per the olympus medical safety board (mso) evaluation, this is a severity level 2 failure.There is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.The device was not returned within the appropriate time frame.Due to no device return, a physical evaluation could not be performed on the console.If the console were returned at a later date, the complaint and investigation shall be updated appropriately.The definitive root cause of the console suction button not working could not be determined due to no evaluation.However, per diego elite functional checklist, the console suction button is pressed to activate the suction console to ensure that it activates and is able to be turned off per step 12 and 13.Per diego elite instruction for use (ifu): ¿inspect the external portion of the suction module for damage, wear, and missing parts.Suction modules that appear to have been dropped or otherwise damaged should be checked thoroughly to verify correct operation and performance.Any deficiencies should be evaluated and repaired immediately.¿ it is unlikely for the console to have left the facility without a functional suction button.Therefore, the damages may have been incurred during transportation or customer use.Olympus will continue to monitor complaints for this device.

Brand Name
MULTIDEBRIDER POWER CONSOLE
Common Device Name
MULTIDEBRIDER POWER CONSOLE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
2925 appling rd
bartlett, TN 38133
4848965250
MDR Report Key14749819
Report Number1037007-2022-00010
Device Sequence Number2123067
Product Code GEI
UDI-Device Identifier00821925027770
UDI-Public00821925027770
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDCONS100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date10/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECEFOOTSWITCH (PEDAL)
Patient SexUnknown